MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that while attempting to implant a 12.6mm vticm5_12.6; -6.50/3.0/096 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os), it was indicated that the lens had flipped upside down.Attempts to obtain additional information have not been successful.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: one similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that while attempting to implant a 12.6mm vticm5_12.6; -6.50/3.0/096 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) it was indicated that the lens had also flipped upside down and had elevated iop.The lens was implanted and removed intraoperatively within the initial surgery.On 18/12/2023 the lens was replaced with a same model and length lens.Reportedly, the cause of this event was marked as "device", "user error" and yes the device failed to perform as intended.Cause details provided "during icl implantation, the icl did not unfold properly, but folded sideways on itself.Attempts to use viscoelastic to unfold the lens in the proper orientation were unsuccessful.This occurred twice".This did not resolve the problem.See mdr # 2023826-2024-00062.For replacement lens claim #(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18428693
Report Number2023826-2024-00061
Device Sequence Number7731561
Product Code QCB
UDI-Device Identifier00840311308873
UDI-Public00840311308873
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexUnknown